Advanced Search
Article Contents
Article Contents

Rational approximations of semigroups without scaling and squaring

Abstract Related Papers Cited by
  • We show that for all $q\ge 1$ and $1\le i \le q$ there exist pairwise conjugate complex numbers $b_{q,i}$ and $\lambda_{q,i}$ with $\mbox{Re} (\lambda_{q,i}) > 0$ such that for any generator $(A, D(A))$ of a bounded, strongly continuous semigroup $T(t)$ on Banach space $X$ with resolvent $R(\lambda,A) := (\lambda I-A)^{-1}$ the expression $\frac{b_{q,1}}{t}R(\frac{\lambda_{q,1}}{t},A) + \frac{b_{q,2}}{t}R(\frac{\lambda_{q,2}}{t},A) + \cdots + \frac{b_{q,q}}{t}R(\frac{\lambda_{q,q}}{t},A)$ provides an excellent approximation of the semigroup $T(t)$ on $D(A^{2q-1})$. Precise error estimates as well as applications to the numerical inversion of the Laplace transform are given.
    Mathematics Subject Classification: Primary: 65R10, 47A58, 44A10, 41A20, 41A25.


    \begin{equation} \\ \end{equation}
  • [1]

    T. M. Apostol, "Mathematical Analysis," Addison-Wesley, 1974.


    W. Arendt, C. J. K. Batty, M. Hieber and F. Neubrander, "Vector-Valued Laplace Transforms and Cauchy Problems," $2^{nd}$ edition Monographs in Mathematics, Birkhäuser Verlag, 2011.


    P. Brenner and V. Thomée, On rational approximation of semigroups, SIAM J. Numer. Anal., 16 (1979), 683-694.doi: 10.1137/0716051.


    B. L. Ehle, $A$-stable methods and Padé approximations to the exponential function, SIAM J. Math. Anal., 4 (1973), 671-680.doi: 10.1137/0504057.


    J. A. Goldstein, "Semigroups of Operators and Applications," Oxford University Press, 1985.


    William Harrison, Ph.D thesis, Louisiana State University, Fall 2012.


    R. Hersh and T. Kato, High-accuracy stable difference schemes for wellposed initial value problems, SIAM J. Numer. Anal., 16 (1979), 670-682.doi: 10.1137/0716050.


    P. Jara, Rational approximation schemes for bi-continuous semigroups, J. Math. Anal. Appl., 344 (2008), 956-968.doi: 10.1016/j.jmaa.2008.02.068.


    P. Jara, F. Neubrander and K. ÖzerRational inversion of the Laplace transform, Journal of Evolution Equations, to appear. doi: 10.1007/s00028-012-0139-1.


    Mihály Kovács, "On Qualitative Properties and Convergence of Time-Discretization Methods for Semigroups," Ph. D. Thesis, Louisiana State University, 2004.


    M. Kovács, On the convergence of rational approximations of semigroups on intermediate spaces, Math. Comp., 76 (2007), 273-286.doi: 10.1090/S0025-5718-06-01905-3.


    M. Kovács and F. Neubrander, On the inverse Laplace-Stieltjes transform of $A$-stable rational functions, New Zealand J. Math., 36 (2007), 41-56.


    Koray Özer, "Laplace Transform Inversion and Time-Discretization Methods for Evolution Equations," Ph.D. thesis, Louisiana State University, 2008.


    M. H. Padé, Sur répresentation approchée d'une fonction par des fractionelles, Ann. de l'Ecole Normale Superieure, 9 (1892)


    O. Perron, "Die Lehre von den Kettenbrüchen," Chelsea Pub. Co., New York, 1950.


    Armin Reiser, "Time Discretization for Evolution Equations," Diplomarbeit, Louisiana State University and Universität Tübingen, 2008.


    D. V. Widder, "The Laplace Transform," Princeton University Press, 1946.


    Teresa Sandmaier, "Implizite und Explizite Approximationsverfahren," Wissenschaftliche Arbeit, Universität Tübingen, 2010.

  • 加载中

Article Metrics

HTML views() PDF downloads(130) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint